hi guys i need to ask you about sertraline ,anxiety drug, my doctor prescribed me ayt the begining with one 25 mg tablet a day, and after 2 weeks two tablets of 25 mg (50mg ), and after that he advised me to start taking 4 tablets bring it up to 100 mg sertraline a day. i stoped this drug for 2 months and yesterday i decided to take it but the last prescription the pharmacy made each tablet 100 mg. and i forgot thinking it was only 25 mg and yesterday i took 2 tablets of 100 mg ( 200mg) thnking they were both only 50 mg. yesterday i didn't sleep as my legs started shaking and kicking all nights , my heart beats so fast, and i feel nausious and dizzy. now i'm still feeling the same and a little bit of fever.
Do you think taking an extra tablet of 100 mg is a big deal that i should go to the emergency for or just leave it until my body clear it ? please advise.
100mg of sertraline qd is a very "normal" dose and it maxes out at 200mg, qd.
I would first like to say that it's not a good idea to begin a medication like sertraline, stop it and then resume taking it unless you're under the supervision of your doctor. Many of these types of meds need to be tapered and Zoloft is one of them.
When you resumed taking it and realized you had mistakenly taken 200mg, you probably should have called your doctor or pharmacist for advise, and since you are still feeling not so great, I'd call someone . Being the week-end, you probably won't reach your doctor, so try your local pharmacist. They ARE doctors of pharmacology and he/she will be able to advise you on what you should do insofar as either simply waiting it out or heading for the ER. I don't think you will need to go to the ER...........you did take a pretty whopping dose after being off for two months and it probably will make you feel pretty lousy for a day, but I seriously doubt it is going to harm you. BUT!!!!!!!! I am NOT a doctor nor a pharmacist and you need to speak to a professioanl about what you should do and what you should expect. Zoloft has a fairly long half-life, so it may take awhile to get the 200mg out of your system.
Please do not just start and stop these meds on a whim. They are potent medications so please see your doctor if you want to go back on them.
Call someone now so you can stop freakin' out.
I'm sure you'll be fine.
Thanks so much for your reply ,well i went to the Er after calling a doctor and advising me to go since sertraline had been out of my body for long time and then at once taking 200 mg , especially after telling him i was shaking , nausious, and have difficulties breathing .
i went to the Er ( by this time i was a little bit better than the morning). the doctor checked my heart rate by attaching some patches on my chest and body and results were normal.
she said not to worry about and just wait for the sertraline to clear out of my system.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.